Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 152, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2020, 1:01 PM CDT for Holmes County, Walton County, Washington County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2020, 1:01 PM CDT (18:01 UTC)
- Expired
- Jun 23, 2020, 1:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 32 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 1:07 PM CDT | TSTM WND DMG | 2 Sse Glendale, FL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 SSE GLENDALE. ONE POWERLINE DOWN AT 1200 BLOCK OF COUNTY HWY 185. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted.
634 WUUS52 KTAE 231801 SVRTAE FLC059-131-133-231830- /O.NEW.KTAE.SV.W.0152.200623T1801Z-200623T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 101 PM CDT Tue Jun 23 2020 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northeastern Walton County in the Panhandle of Florida... Holmes County in the Panhandle of Florida... North central Washington County in the Panhandle of Florida... * Until 130 PM CDT. * At 101 PM CDT, a severe thunderstorm was located 8 miles north of De Funiak Springs, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bonifay, De Funiak Springs, Union, Liberty, Ponce De Leon, Caryville, Westville, Cluster Springs, Gaskin, Whitehead Crossroads, Cerrogordo, Darlington, Gritney, Arrant Settlement, Glendale, Center Ridge, Smith Crossroads, Hickory Hill, Izagora and New Hope. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3080 8623 3099 8619 3099 8566 3064 8573 TIME...MOT...LOC 1801Z 280DEG 34KT 3085 8613 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
796 WWUS52 KTAE 231817 SVSTAE Severe Weather Statement National Weather Service Tallahassee FL 117 PM CDT Tue Jun 23 2020 FLC059-131-133-231830- /O.CON.KTAE.SV.W.0152.000000T0000Z-200623T1830Z/ Walton FL-Holmes FL-Washington FL- 117 PM CDT Tue Jun 23 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR NORTHEASTERN WALTON...HOLMES AND NORTH CENTRAL WASHINGTON COUNTIES... At 117 PM CDT, a severe thunderstorm was located 12 miles northeast of De Funiak Springs, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Bonifay, De Funiak Springs, Union, Ponce De Leon, Caryville, Westville, Whitehead Crossroads, Cerrogordo, Darlington, Gritney, Arrant Settlement, Glendale, Center Ridge, Smith Crossroads, Hickory Hill, Izagora, New Hope, Piney Grove, Miller Crossroads and Leonia. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3079 8621 3099 8606 3099 8566 3064 8573 TIME...MOT...LOC 1817Z 280DEG 34KT 3082 8595 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:20 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 23, 12:20 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
120 PM EDT Tue Jun 23 2020
.AVIATION...
[Through 18Z Wednesday]
An increase in shower and thunderstorm activity has been observed
across the region today. This has briefly caused MVFR conditions
at several terminals today. These thunderstorms present the chance
of brief wind shifts and strong gusty winds up to 50 knots. Expect
thunderstorm coverage to dissipate by the early evening hours. VFR
conditions are expected to continue outside of any thunderstorm
activity and through the overnight hours. Chances of MVFR
conditions once again are expected tomorrow afternoon with
widespread thunderstorm coverage likely again across the region.
&&
.PREV DISCUSSION [920 AM EDT]...
.NEAR TERM [Through Tonight]...
An upper trough will cover the CONUS from the Plains to the east
coast with the axis just to the west of our forecast area. At the
surface, the Bermuda ridge axis will extend westward across the
central gulf. Thus, we will see a continuation of deep layer
moisture advecting into the region on southwest flow surface and
aloft. This along with daytime heating will result in widespread
coverage of showers and thunderstorms. As we saw with yesterday's
convection, a few strong to briefly severe storms cannot be ruled
out. While we expect showers and thunderstorms to diminish in
coverage in the early evening, some may linger longer so we will
keep a chance of PoPs in the forecast in the late evening and
overnight. Highs will generally be around 90 with lows tonight in
the lower 70s.
.SHORT TERM [Wednesday Through Thursday]...
A northern stream shortwave will rotate through the Southeast
around the base of the eastern CONUS trough through Wednesday
night. At the same time, a southern stream wave will pass through
the central Gulf of Mexico. The positioning of these two features
will place a large portion of the Deep South under either the
favorable exit region of the southern stream jet, or the favorable
entrance region of the northern stream. Widespread convection
will develop along the Gulf coast, owing to the forcing aloft and
surface forcing along the coastal front. While this pattern makes
it difficult to discern exactly where convection will initiate and
specific timing into the Tri-State region, there is fairly high
confidence in widespread storm coverage sometime between mid-
morning Wed. through Wed. night. While widespread severe weather
is not anticipated, these types of storm complexes tend to yield
an increased threat for pockets of damaging winds. Thus, the SPC
has placed much of the region under a Marginal Risk for severe
thunderstorms.
The northern stream trough is forecast to lift north on Thursday,
while the southern stream amplifies and focuses towards the
western Gulf. Across the local area, deep layer ridging will begin
to settle in with storms being more scattered along the afternoon
seabreeze. It's also possible that WSW steering flow could advect
some storms into the region from the central Gulf coast, but
that's fairly difficult to predict at this time. In general, less
coverage of storms is expected on Thursday.
.LONG TERM [Thursday Night Through Tuesday]...
Deep layer ridging and afternoon seabreeze convection should be
expected Friday through the weekend. Expect high temperatures to
climb well into the 90s, with heat indices in the 100-105 range.
Early next week, a shortwave is forecast to drop into the
southeast and will increase rain chances once again.
.MARINE...
Cautionary southwesterly winds are expected in the near-shore zone
this afternoon/evening. Otherwise, a typical summertime pattern is
expected with afternoon increases in winds and chop in the
seabreeze each afternoon. Showers and storms are forecast to be
greatest in coverage today and tomorrow.
.FIRE WEATHER...
Aside from high afternoon dispersions today, there are no fire
weather concerns for at least the next several days. Widespread
wetting rains are expected today and Wednesday.
.HYDROLOGY...
Widespread rain amounts of 1-2" inches are expected over the next
two days. The bulk of the rain is forecast across southeast
Alabama and southwest Georgia, away from where the heaviest rains
fell across north Florida earlier this month. While widespread
flooding is certainly not expected, there are indications that
isolated pockets of 3-5" cannot be ruled out. Should these amounts
fall over our flashier basins or in an urban center, minor river
or urban flooding would be possible. Drier conditions are then
expected as we finish the week and move through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 91 72 94 71 / 30 60 10 30 0
Panama City 77 89 76 90 76 / 30 50 20 20 0
Dothan 71 88 70 88 71 / 40 80 30 40 10
Albany 72 89 71 90 71 / 40 80 30 40 10
Valdosta 72 89 71 92 71 / 30 70 20 40 10
Cross City 74 92 73 94 72 / 20 30 0 20 0
Apalachicola 77 88 76 89 75 / 20 40 10 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Bunker
MARINE...Harrigan
FIRE WEATHER...Barry
HYDROLOGY...HarriganIn the hours before
Local storm report, Jun 23, 12:18 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
118 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG CHAIRES CROSSROADS 30.42N 84.12W
06/23/2020 LEON FL EMERGENCY MNGR
WIRES DOWN ACROSS APALACHEE PARKWAY AT
CHAIRES CROSS ROAD.
&&Local storm report, Jun 23, 12:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
122 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND DMG 1 NNE BAUM 30.51N 84.08W
06/23/2020 LEON FL EMERGENCY MNGR
TREE DOWN ACROSS WADESBORO ROAD AT BAUM
ROAD.
&&Local storm report, Jun 23, 12:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 2 WSW SCOTLAND 30.56N 84.46W
06/23/2020 GADSDEN FL LAW ENFORCEMENT
TREE DOWN ON A POWERLINE AT 28 LANIER ROAD.
&&Special weather statement, Jun 23, 12:37 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1237 PM CDT Tue Jun 23 2020
ALZ065-066-068-069-FLZ007>011-108-231830-
Dale AL-Coffee AL-Geneva AL-Houston AL-Central Walton FL-Holmes FL-
South Walton FL-Jackson FL-North Walton FL-Washington FL-
1237 PM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHERN
COFFEE...GENEVA...SOUTHWESTERN HOUSTON...NORTHWESTERN JACKSON...
WALTON...HOLMES AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 130 PM
CDT...
At 1237 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Samson to near Baker to near
Myrtle Grove. Movement was southeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cottonwood, De Funiak Springs, Bonifay, Geneva, Graceville, Hartford,
Taylor, Slocomb, Samson, Eglin Air Force Base, Union, Liberty, Live
Oak, Freeport, Malvern, Rehobeth, Paxton, Ponce De Leon, Clayhatchee
and Kinston.
LAT...LON 3099 8639 3100 8619 3121 8619 3133 8605
3109 8519 3045 8598 3042 8613 3050 8620
3041 8622 3041 8627 3049 8626 3039 8633
3048 8632 3046 8639 3039 8635 3045 8639
3040 8636 3038 8640
TIME...MOT...LOC 1737Z 301DEG 34KT 3125 8604 3075 8665 3043 8734Special weather statement, Jun 23, 12:53 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
153 PM EDT Tue Jun 23 2020
ALZ067-069-GAZ120>124-142-143-231845-
Henry AL-Houston AL-Quitman GA-Miller GA-Randolph GA-Terrell GA-
Calhoun GA-Clay GA-Early GA-
153 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENRY AND EASTERN HOUSTON
COUNTIES IN SOUTHEASTERN ALABAMA...WESTERN MILLER...CLAY...
RANDOLPH...WESTERN CALHOUN...EARLY...QUITMAN AND NORTHWESTERN TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 245 PM EDT/145 PM CDT/...
At 153 PM EDT/1253 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Georgetown to near
Cottonwood. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Abbeville, Colquitt, Cottonwood, Fort Gaines, Georgetown, Blakely,
Cuthbert, Ashford, Cowarts, Edison, Arlington, Webb, Shellman,
Columbia, Kinsey, Centerville, Avon, Gordon, Damascus and Jakin.
LAT...LON 3195 8496 3192 8491 3193 8480 3192 8480
3192 8469 3193 8468 3192 8454 3112 8476
3101 8536 3170 8524 3170 8522 3174 8521
3177 8516 3177 8512 3178 8514 3189 8513
3190 8511 3194 8509 3198 8498 3197 8495
TIME...MOT...LOC 1753Z 250DEG 32KT 3185 8511 3110 8531Special weather statement, Jun 23, 12:59 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
159 PM EDT Tue Jun 23 2020
FLZ018-019-028-029-GAZ147-148-158>160-231845-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Lafayette FL-
Berrien GA-Brooks GA-Lowndes GA-Cook GA-Thomas GA-
159 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...
NORTHEASTERN TAYLOR...NORTHEASTERN JEFFERSON...MADISON...SOUTHERN
COOK...SOUTH CENTRAL BERRIEN...LOWNDES...NORTHEASTERN THOMAS AND
BROOKS COUNTIES UNTIL 245 PM EDT...
At 159 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pavo to 12 miles northwest of Madison to 11
miles northwest of Perry. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Valdosta, Madison, Lake Park, Quitman, Perry, Hahira, Pavo, I-75 At
Exit 16, Moody Air Force Base, Remerton, Dasher, Greenville, Morven,
Barwick, Lee, Cecil, Barretts, Greggs, Pinetta and Lovett.
LAT...LON 3077 8314 3063 8314 3063 8329 3059 8326
3042 8322 3039 8317 3025 8325 3011 8323
3010 8318 3007 8319 3015 8382 3054 8366
3099 8383 3104 8365 3103 8357 3106 8357
3115 8325 3080 8310
TIME...MOT...LOC 1759Z 270DEG 30KT 3095 8376 3054 8359 3022 8373The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:24 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 26 hr |
| Jun 23, 10:03 AM CDT | Special Weather Statement | TAE | Holmes, Jackson | 42 min |
| Jun 23, 10:26 AM CDT | Special Weather Statement | TAE | Liberty | 19 min |
| Jun 23, 10:44 AM CDT | Special Weather Statement | TAE | Gadsden, Jackson, Leon | 46 min |
| Jun 23, 11:00 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jackson, Leon, Liberty | 30 min |
| Jun 23, 11:29 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Liberty, Wakulla | 61 min |
| Jun 23, 11:57 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Madison, Taylor, Wakulla | 48 min |
| Jun 23, 12:29 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 31 min |
| Jun 23, 12:37 PM CDT | Special Weather Statement | TAE | Holmes, Walton | 53 min |
| Jun 23, 12:59 PM CDT | Special Weather Statement | TAE | Madison | 46 min |
| Jun 23, 1:30 PM CDT | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 60 min |
| Jun 23, 1:37 PM CDT | Special Marine Warning | TAE | 53 min | |
| Jun 23, 1:54 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 34 min |
| Jun 23, 2:30 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Gadsden | 60 min |
| Jun 23, 3:17 PM CDT | Special Weather Statement | TAE | Gadsden, Jefferson, Leon | 43 min |
| Jun 23, 3:27 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 48 min |
| Jun 23, 3:57 PM CDT | Special Weather Statement | TAE | Jefferson, Leon | 48 min |
| Jun 23, 4:15 PM CDT | Special Weather Statement | TAE | Leon, Liberty, Wakulla | 60 min |
| Jun 23, 4:40 PM CDT | Special Weather Statement | TAE | Jefferson, Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.